On the Relation Between Perfect Equilibria in Extensive Form Games and Proper Equilibria in Normal Form Games
This paper examines the question of the extent to which it is true that any equilibrium that is quasi-perfect in any extensive form game having a given normal form is necessarily proper. If one fixes not only the equilibrium in question but also a a sequence of completely mixed strategies converging to that equilibrium then indeed the notions are equivalent. However the stronger result is not true. An example of a normal form game is given in which there is an equilibrium that is quasi-perfect in any extensive form game having a given normal form but not proper.
|Date of creation:||14 May 1996|
|Date of revision:||14 May 1996|
|Note:||Type of Document - AMSLaTeX2e; prepared on IBM PC - emTeX; to print on PostScript; pages: 1 + 9 ; figures: included|
|Contact details of provider:|| Web page: http://220.127.116.11 |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kohlberg, Elon & Mertens, Jean-Francois, 1986.
"On the Strategic Stability of Equilibria,"
Econometric Society, vol. 54(5), pages 1003-37, September.
- E. Kohlberg & J.-F. Mertens, 1998. "On the Strategic Stability of Equilibria," Levine's Working Paper Archive 445, David K. Levine.
- KOHLBERG, Elon & MERTENS, Jean-François, . "On the strategic stability of equilibria," CORE Discussion Papers RP -716, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- George J. Mailath & Larry Samuelson & Jeroen M. Swinkels, .
"How Proper is Sequential Equilibrium,"
ELSE working papers
045, ESRC Centre on Economics Learning and Social Evolution.
- Mailath, G.J. & Samuelson, L., 1996. "How Proper Is Sequential Equilibrium?," Working papers 9611r, Wisconsin Madison - Social Systems.
- George J. Mailath, 1996. "How Proper is Sequential Equilibrium?," Discussion Papers 1161, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- David M Kreps & Robert Wilson, 2003.
Levine's Working Paper Archive
618897000000000813, David K. Levine.
When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpga:9605002. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)
If references are entirely missing, you can add them using this form.